MAUDE Adverse Event Report: SYNTHES BETTLACH FLEXIBLE SHAFT CONNECTOR FOR USE WITH HAND DRILL; REAMER

SYNTHES BETTLACH FLEXIBLE SHAFT CONNECTOR FOR USE WITH HAND DRILL; REAMER
Catalog Number 351.16
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device history records review was completed for part# 351.16, lot# 9251157.Manufacturing location: (b)(4), manufacturing date: dec 11, 2014.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a tibial nailing procedure on (b)(6) 2017, the surgeon was going to use a flexible shaft connector with hand drill but it was found broken.It was unknown when the device broke.The procedure was completed successfully with no delay or patient harm.This case is linked to (b)(4).This report is for one (1) flexible shaft connector for use with hand drill.This is report 1 of 1 for (b)(4).

Brand Name
FLEXIBLE SHAFT CONNECTOR FOR USE WITH HAND DRILL
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6414505
Report Number9612488-2017-10123
Device Sequence Number650357
Product Code HTO
UDI-Device Identifier10886982193735
UDI-Public(01)10886982193735(10)9251157
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number351.16
Device Lot Number9251157
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2017
Initial Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight84